Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 63, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 5:35 PM EST for Clarke County, Oconee County, Georgia. It took effect at Jan 10, 2024, 6:28 PM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2024, 5:35 PM EST (22:35 UTC)
- In effect from
- Jan 10, 2024, 6:28 PM EST
- Expired
- Jan 11, 2024, 7:11 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River at US 78 at Athens (MOCG1).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
673
WGUS42 KFFC 102235
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
535 PM EST Wed Jan 10 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Middle Oconee River near Athens affecting Clarke and Oconee
Counties.
For the Middle Oconee River...including Athens...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
late tonight at 545 AM EST.
&&
GAC059-219-111045-
/O.NEW.KFFC.FL.W.0063.240110T2328Z-240111T1211Z/
/MOCG1.1.ER.240110T2328Z.240111T0000Z.240111T0610Z.NO/
535 PM EST Wed Jan 10 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Athens.
* WHEN...Until tomorrow morning.
* IMPACTS...At 18 feet, Flood Stage is reached. Residential yards
are flooded in West Athens.
* ADDITIONAL DETAILS...
- At 5:15 PM EST Wednesday the stage was 17.8 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 18.1 feet this evening. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
3386 8335 3392 8344
$$
DL1 follow-up statement
529
WGUS82 KFFC 110757
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
257 AM EST Thu Jan 11 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
...The Flood Warning is cancelled for the following rivers in
Georgia...
Middle Oconee River near Athens affecting Clarke and Oconee
Counties.
For the Middle Oconee River...including Auburn, Winder, Arcade,
Athens...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM EST.early this morning
at 400 AM EST.
&&
GAC059-219-110900-
/O.CAN.KFFC.FL.W.0063.000000T0000Z-240111T0757Z/
/MOCG1.1.ER.240110T2300Z.240111T0315Z.240111T0627Z.NO/
257 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Middle Oconee River near Athens.
* ADDITIONAL DETAILS...
- At 2:30 AM EST Thursday the stage was 17.7 feet.
- Forecast...The river is expected to fall to 3.0 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
3386 8335 3392 8344
$$
GAC013-157-112000-
/O.EXT.KFFC.FL.W.0024.000000T0000Z-240112T0000Z/
/ACDG1.1.ER.240109T1829Z.240110T0630Z.240111T1800Z.NO/
257 AM EST Thu Jan 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...Until this evening.
* IMPACTS...At 18.0 feet, Minor flooding continues in the
woodlands...fields and pasture upstream and downstream from the
gage at Georgia Highway 82. A few dirt access roads and a
residential yard just downstream will be flooded with up to two
feet of water.
* ADDITIONAL DETAILS...
- At 2:30 AM EST Thursday the stage was 17.4 feet. The stage
data on the AHPS is currently erroneous. The data on the USGS
page is correct.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 AM EST Thursday was 17.4 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.5 feet early Tuesday
morning.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
17.5 feet on 09/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
SECWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 3:00 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 10, 3:00 PM EST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EST Wed Jan 10 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 222 PM EST Wed Jan 10 2024 Overall, we are in a transitional quiet period for the area before the next system that is in the long term period. Skies are clearing for much of the area with winds starting to lower through the afternoon and overnight. Expecting winds to shift to the SE ahead of the line of storms tomorrow night into Friday morning. The one thing of note is models are indicating high pressure building into the east and a weak wedge in the northeast Thursday night that ultimately should erode before any rain makes it to the northeast. Temps today to top out in the mid 40s to low 50s for much of the area before dipping down into the low to mid 30s tonight and then increasing into the mid to upper 50s tomorrow. Hernandez && .LONG TERM... (Friday morning through next Tuesday) Issued at 222 PM EST Wed Jan 10 2024 Severe Weather Potential Friday: The severe weather potential on Friday is the main weather concern in the long term period. A strong trough will deepen and move into the Great Lakes region on Friday. As this occurs a warm front and cold front combo will move through Georgia. Very strong mid and upper level flow ahead of the trough should result in higher end shear. The greater challenge in the forecast is how much instability will be available to support convection. The GEFS favors lower instability while confining what is available for storms to work with to central and southern Georgia (< 10% probabilities of 500 j/kg of CAPE in the Atlanta Metro). Meanwhile the EPS is more bullish in bringing 30-50% probabilities of 500 j/kg of CAPE northward towards the Atlanta Metro by Friday afternoon. We'll see how things pan out, but the most important thing to note with this system is that any instability could result in severe weather due to the very dynamic nature of the system. The primary severe hazards for Friday look to be damaging winds and/or a couple of tornados. Isolated flooding could also occur on Friday in areas where storms train. The overall risk of flooding is lower that what we experienced on Tuesday. Gusty (non thunderstorm winds) winds should occur in the region on Friday as well. This will be especially true in the mountains of northern Georgia where gusts of 35 to 45 mph are possible. Later shifts will likely (70% chance) need to issue a Wind Advisory for portions of northern Georgia. Very Cold Weather Early Next Week: Another strong storm system should surge into the region early next week. This system should have a colder core of air associated with it. This cold air mass should filter into the region Monday and Tuesday and could lead to wind chills in the -5 to 15 degree range Tuesday morning. Depending on how the precipitation and cold air align, snow could also occur over portions of northern Georgia Monday or monday night. Albright && .AVIATION... (18Z TAFS) Issued at 1227 PM EST Wed Jan 10 2024 Overall, clouds have mostly cleared out over the past couple of hours and are expected to remain FEW250-SCT250 for most of the TAF period. Winds from the west should start to lower throughout the day to ~6-7KT around 00z tonight. Expecting some SCT120 to filter in towards the end of the TAF period ~22z ahead of the rainfall on Friday. //ATL Confidence...18Z Update... Medium on SCT120 timing. High on all other elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 31 57 36 61 / 0 0 10 100 Atlanta 35 57 41 61 / 0 0 20 100 Blairsville 27 53 33 50 / 0 0 10 100 Cartersville 31 56 39 59 / 0 0 20 100 Columbus 34 60 44 68 / 0 0 40 100 Gainesville 32 55 38 55 / 0 0 10 100 Macon 33 60 41 68 / 0 0 20 100 Rome 31 57 40 60 / 0 0 20 100 Peachtree City 32 58 40 63 / 0 0 30 100 Vidalia 37 60 44 70 / 0 0 20 100 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....Albright AVIATION...Hernandez
Hazardous weather outlook, Jan 10, 11:45 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1145 AM EST Wed Jan 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A storm system is expected to bring thunderstorms to the region again Friday. Some of these storms may be severe. A dusting of snow is possible across the northeast Georgia mountains Friday night. Much colder temperatures are forecast for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 10, 12:41 PM EST, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1241 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tstm Wnd Dmg 5 SSE Alamo 32.08N 82.75W
01/09/2024 Wheeler GA Emergency Mngr
Corrects previous tstm wnd dmg report from 5
SSE Alamo. A few trees down along Springhill
Rd SSE of Alamo.
&&Local storm report, Jan 10, 4:23 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
423 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 1 SSE Elberta 32.65N 83.61W
01/09/2024 Houston GA Emergency Mngr
Two trees were downed on Bargain Rd.
&&Local storm report, Jan 10, 4:53 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
453 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 2 SW Elberta 32.64N 83.64W
01/09/2024 Houston GA Emergency Mngr
A tree was downed in the 100 block of
Thorndale Rd.
&&Local storm report, Jan 10, 4:56 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
456 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 1 NNE Warner Robins 32.64N 83.63W
01/09/2024 Houston GA Emergency Mngr
A power line was downed on American Blvd at
Hawaii Ave.
&&Local storm report, Jan 10, 4:57 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
457 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 1 N Warner Robins 32.63N 83.63W
01/09/2024 Houston GA Emergency Mngr
A tree was downed at Garden Dr at the
intersection of Northside Dr.
&&Local storm report, Jan 10, 5:15 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
515 PM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 1 N Warner Robins 32.63N 83.63W
01/09/2024 Houston GA Emergency Mngr
A tree was downed on Green St at Northside
Dr.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:33 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:54 AM EST | River Flood Warning | FFC | Newton, Walton | 21 days |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 7:41 AM EST | River Flood Warning | FFC | Catoosa | 24 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 12:16 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 8 hr |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.